Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Apr 22, 2015, 2:01 PM MDT for Las Animas County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2015, 2:01 PM MDT (20:01 UTC)
- Expired
- Apr 22, 2015, 2:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS85 KPUB 222001 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT WED APR 22 2015 COZ094-222030- EASTERN LAS ANIMAS COUNTY CO- 201 PM MDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 230 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTH OF BRANSON...OR 36 MILES NORTH OF DES MOINES...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3720 10374 3726 10398 3752 10393 3745 10361 TIME...MOT...LOC 2000Z 190DEG 13KT 3729 10384 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 22, 11:59 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 22, 11:59 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT WED APR 22 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM MDT WED APR 22 2015 ...STORMS A BIT STRONGER TODAY... AN UPPER LEVEL RIDGE WILL BE SLIDING OVER THE REGION TODAY. HOWEVER...TWO SHORT WAVE DISTURBANCES WILL MOVE THROUGH THE WEAK RIDGE. ONE CAN BE SEEN CLEARLY IN IR SAT IMAGERY AS A LINE OF INCREASED HIGH CLOUDS NOW MOVING ACROSS THE CO-NM LINE. THIS WAVE WILL CROSS THROUGH SE CO DURING THE MORNING HOURS AND COULD TRIGGER SOME ISOLD SHOWER ACTIVITY OVER THE SRN MTS AND SURROUNDING AREAS. A SECOND...STRONGER WAVE CAN BE SEEN DEVELOPING ACROSS SRN AND CENTRAL PORTIONS OF NM AND AZ...AND THIS WILL MOVE INTO SRN CO BY EARLY TO MID AFTERNOON. PV IMAGES SHOW THIS DISTURBANCE QUITE NICELY. THIS WAVE WILL SET OFF A MORE ROBUST ROUND OF SHOWERS AND STORMS LATER THIS AFTERNOON AND THROUGH THIS EVENING...BEFORE THE WAVE CLEARS OUR AREA LATE THIS EVENING. HAVE INCREASED POPS ALONG THE I-25 CORRIDOR IN THE 23Z-03Z TIME FRAME TO A SOLID CHANCE OF STORMS. AS MENTIONED IN YESTERDAY'S DISCUSSION...WINDS ALOFT ARE INITIALLY WEAK AND THIS WILL LIMIT STORM STRENGTH...ALONG WITH MODEST CAPE IN THE 750-1000 J/KG RANGE. HOWEVER...DEPENDING ON THE TIMING OF THE SHORTWAVE...WILL SEE MID LEVEL WINDS INCREASE AFTER 00Z...WITH BULK SHEARS INCREASING TO AROUND 30 KTS. SO...GIVEN THAT THE CURRENT TIMING SHOWS THE BEST SHOT OF PRECIP IN THE LATE AFTERNOON THRU EARLY EVE...WOULD NOT BE SURPRISED IF WE SEE A STRONG STORM OR TWO DEVELOP. THE MAIN THREATS FROM THE STRONGER STORMS WOULD BE SOME LOCALLY STRONG WINDS TO AROUND 50 MPH AND HAIL TO ABOUT NICKEL SIZE. STORMS WILL DIMINISH THIS EVENING AS THE BEST FORCING MOVES OFF TO THE NE AND WE LOSE DAY TIME HEATING. WILL LEAVE LOW POPS INTACT OVER THE FAR EASTERN PLAINS BUT ANY PRECIP THERE SHOULD BE LIGHT AND SPOTTY. TEMPS TODAY WILL BE A BIT COOLER THAN YESTERDAY DUE TO A SLIGHT DROP IN TEMPS ALOFT...AND INCREASED CLOUDINESS. ROSE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 338 AM MDT WED APR 22 2015 WESTERN U.S. UPPER TROUGH BEGINS TO MOVE EASTWARD THU...AND WITH STRENGTHENING SOUTHWEST FLOW ALOFT...SURFACE PRESSURE FALLS OVER THE EASTERN PLAINS LEAD TO FAIRLY PRONOUNCED DRY LINE NEAR THE KS BORDER BY LATE THU AFTERNOON. APPEARS BEST MOISTURE/INSTABILITY FOR STRONGER TSRA WILL END UP IN NE COLO/NW KS AND NEB PANH...THOUGH IF LA JUNTA CYCLONE CAN DEEPEN ENOUGH TO WRAP SOME MOISTURE BACK WESTWARD...A FEW STRONG STORMS MAY BE POSSIBLE NORTH OF THE ARKANSAS RIVER LATE IN THE DAY. ELSEWHERE...TOUGH TO RULE OUT CONVECTION COMPLETELY...THOUGH DRY LOW LEVELS SUGGEST STORMS WILL BE RATHER WEAK. UPPER TROUGH THEN EJECTS EASTWARD ACROSS THE STATE THU NIGHT INTO FRI...KEEPING AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS GOING INTO FRI AFTERNOON. AGAIN...LOW LEVEL MOISTURE LOOKS LIMITED...WHICH WILL LIKELY KEEP A LID ON STORM STRENGTH AND RAINFALL AMOUNTS. BRIEF UPPER RIDGE EARLY SAT FOLLOWED QUICKLY BY INCREASING SW FLOW SAT AFTERNOON AS STRONG UPPER TROUGH DIGS INTO THE GREAT BASIN. MODELS SUGGEST ANOTHER ROUND OF MAINLY ISOLATED AFTERNOON CONVECTION AS LAPSE RATES GRADUALLY STEEPEN...WITH BEST CHANCES OVER THE MOUNTAINS...ESPECIALLY NEAR THE CONTINENTAL DIVIDE. SUNDAY/MONDAY UPPER TROUGH NOW LOOKS MUCH MORE VIGOROUS THAN YESTERDAY...WITH CLOSED LOW DEVELOPING NEAR THE 4 CORNERS BY SUNDAY EVENING THEN EJECTING INTO THE SOUTHERN PLAINS ON MON. HAVE BEGUN TO TREND POPS HIGHER AND TEMPS LOWER BOTH SUN/MON...SUSPECT WE'LL NEED TO CONTINUE THAT TREND IF SUBSEQUENT MODEL RUNS CONFIRM THE STRONGER SYSTEM. CHANGE IN THE UPPER PATTERN STILL ON TRACK FOR NEXT WEEK...AS STRONG UPPER RIDGE BUILDS TUE/WED BEHIND DEPARTING LOW...WITH WARMER/DRIER CONDITIONS RETURNING TO ALL AREAS. && .AVIATION... ISSUED AT 1159 AM MDT WED APR 22 2015 OTHER THAN LOCALIZED AREAS OF LOW CLOUDS FROM LATER TONIGHT INTO EARLY THURSDAY MORNING NEAR KCOS AND KPUB...ANTICIAPTE THAT VFR CONDITIONS WILL BE NOTED AT THE KALS...KCOS AND KPUB TAF SITES THROUGH TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 22, 11:57 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT WED APR 22 2015 COZ058>089-093>099-231800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1157 AM MDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO TONIGHT. THE PRIMARY METEOROLOGICAL THREATS FROM STORMS WILL BE HAZARDOUS LIGHTNING...BRIEF PERIODS OF MODERATE TO HEAVY PRECIPITATION AND LOCALIZED WIND GUSTS AROUND 50 MPH AT TIMES. A COUPLE OF STORMS PRIMARILY EAST OF INTERSTATE 25 COULD BE ON THE STRONG SIDE WITH LOCALIZED WIND GUSTS AROUND 55 MPH AND HAIL TO NICKEL SIZE. IN ADDITION...AREA BURN SCARS...INCLUDING BUT NOT LIMITED TO THE WALDO CANYON BURN SCAR...HAVE THE POTENTIAL OF EXPERIENCING BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL FROM THIS AFTERNOON INTO THIS EVENING. ALSO...SNOW ACCUMULATIONS UP TO TWO INCHES WILL BE POSSIBLE INTO TONIGHT...PRIMARILY FOR ELEVATIONS ABOVE 10000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SATURDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR STRONGER STORMS WILL BE LATE THURSDAY AFTERNOON AND EVENING. THE MAIN THREATS FROM STORMS WILL BE LIGHTING AND WIND GUSTS TO 40 MPH...HOWEVER ONE OR TWO STORMS THURSDAY MAY BE STRONG WITH HAIL UP TO 1 INCH AND WIND GUSTS OF 50 TO 60 MPH. LOCAL SNOW ACCUMULATIONS OF 1-2 INCHES WILL BE POSSIBLE FOR ELEVATIONS GENERALLY ABOVE 9000 FEET EACH DAY. ON SUNDAY AND MONDAY...A STRONG SPRING STORM WILL LIKELY MOVE THROUGH THE SOUTHERN ROCKIES...BRINGING SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION...WITH ACCUMULATING SNOW POSSIBLE ABOVE 7000 FEET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FOR ELEVATIONS ABOVE 10000 FEET THIS AFTERNOON AND EVENING...AND OVER EASTERN LOCATIONS FROM THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Apr 22, 1:34 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 134 PM MDT WED APR 22 2015 COZ094-222100- EASTERN LAS ANIMAS COUNTY CO- 134 PM MDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 300 PM MDT... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF BRANSON...OR 31 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM. OPEN COUNTRY OF CENTRAL AND EASTERN LAS ANIMAS COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3711 10385 3734 10399 3757 10341 3723 10319 TIME...MOT...LOC 1933Z 244DEG 16KT 3722 10385
Special weather statement, Apr 22, 2:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT WED APR 22 2015 COZ094-222030- EASTERN LAS ANIMAS COUNTY CO- 201 PM MDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 230 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTH OF BRANSON...OR 36 MILES NORTH OF DES MOINES...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3720 10374 3726 10398 3752 10393 3745 10361 TIME...MOT...LOC 2000Z 190DEG 13KT 3729 10384 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:34 PM MDT | Special Weather Statement | PUB | Las Animas | 86 min |
| Apr 22, 2:59 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.